MAUDE Adverse Event Report: LIFESCAN INC ONETOUCH ULTRA2; GLUCOSE MONITORING SYS/KIT

LIFESCAN INC ONETOUCH ULTRA2; GLUCOSE MONITORING SYS/KIT
Model Number 024-046
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code Malaise (2359)
Date of Event 03/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the lay user/patient contacted lifescan (lfs) united states, alleging that his onetouch ultra2 meter displayed error messages ¿error 2, error 4 and error 5¿ during testing.The complaint was classified based on the customer care agent (cca) documentation, since the patient was unable to be reached by phone for additional information.The patient reported that since he got the meter on (b)(6) 2025, he had been unable to test his blood glucose due to the error messages appearing.It was not reported if the patient takes any medication to manage his diabetes or if he made any changes to his usual diabetes management regimen.As a result of the alleged issue, the patient mentioned that on (b)(6) 2025, he went to the hospital because he was ¿feeling bad¿ and was given unspecified medications.The patient declined to provide the blood glucose readings obtained in the hospital.The patient reported that he stayed in hospital for 2 days.At the time of troubleshooting, the cca walked through resolving the issue however the alleged issue could not be resolved.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly required medical intervention and hospitalization after he was unable to test his blood glucose due to the error messages appearing and it is not known what medical treatment the patient received.

Brand Name
ONETOUCH ULTRA2
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN INC
20 valley stream parkway
malvern PA 19355
MDR Report Key21735497
Report Number2939301-2025-00013
Device Sequence Number12945392
Product Code NBW
UDI-Device Identifier00353885011853
UDI-Public00353885011853
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number024-046
Device Catalogue Number024-046
Device Lot NumberY2411030X
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/24/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/31/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown